Skip to content
My WebMD Sign In, Sign Up
promblems with back pain & dizziness
avatar
blondielmore posted:
i'm a 38 yr.old mother of 2 who has known since i was 31 that i have osteoporosises & i know that pain came with the disease but lately i have been getting dizzy & passing out & sometimes blindness with the back pain & wonder if anyone else has ever had this happen to them;because my grandmother has osteoporosis & have never seen her have these issues just the pain & my mother-in-law had it also & don't remember her having these promblems either just the pain & not being able to get comfortable enough to sleep a lot of the time so i'm not sure if my newest issues are normal or not; i also can't take any of the meds they have out there for my osteoporosis because they cause side effects that i can't live with since i have children even though 1 child is an adult now what the drugs do to me isn't a good thing for my youngest child to see me go through because of his issues he was born with.
Reply
 
avatar
bonebabe responded:
I have never hear any of our patients (and we see about 4000 a year) complain of this issue with osteoporosis.

Osteoporosis is called the silent disease because there is no pain unless you fracture. It's possible you may have a compression fracture and and further diagnostic testing could give you that information.

As for you actually having osteoporosis at age 38...I need to ask if you've been through menopause? If not, there is no diagnosis of osteoporosis. If so and you haven't been on hormone therapy, your risk for osteoporosis and fractures is high. If not, talk with your doctor about primary causes of your low bone density as that would probably be the result of something else going on.

You certainly need to find out the reason for the dizziness, blindness and passing out. It could be high blood pressure, migraines or something else. You need to know.

At age 38 with low bone density and no meds for it, you can expect your situation to worsen throughout your lifetime. You have many years to go and, I'm sure, you want them to be as fulfilling as possible. I don't know what side effects the meds cause you that you don't want your child to see, but I urge you to talk with your doctor about a med other than what you've taken. There are many to choose from. It may be that you've just not gotten the right "fit."


Helpful Tips

Test your calcium supplement to see how well it dissolvesExpert
Place a calcium supplement in vinegar or warm water for 30 minutes while stirring occasionally. If the supplement dissolves, it will ... More
Was this Helpful?
53 of 64 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website